Facial rash/acne caused by prednisone? Anyone?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 2/7/2012 3:27 PM (GMT -6)   
So I have been on prednisone for many months now at about 10mg per day..some days I take more than that if I am feeling really horrid! I have noticed the last few months I have had a rash around my nose and chin and my face is red and sometimes even flaky. Before I started the prednisone merry-go-round my skin was clear and I never had acne, not even as a teen.
 
Anyone else on pred suffer from skin issues? Did they go away after you tapered? Is there something that can be done while still on the pred?
 
Thanks in advance!!!

mscrowbar
Veteran Member


Date Joined Nov 2010
Total Posts : 877
   Posted 2/7/2012 4:46 PM (GMT -6)   
Actually I thought the whole "rash" thing was related to having an immune disorder. I have the rash, red lines and dry patches around my nose and eyebrows and the prednisone actually helps to heal it. I have noticed as I am tapering down that the rash is coming back. I do not want to stay on the pred so I am using cortisone cream to keep it in check. And, I will be seeing the rheumy next month to discuss other options.

I am sorry that I cannot help but I sure can sympathize with you. I hate the rash. I try to cover as best I can with make up but that can only do so much. Have you asked the doc about it?

keep me posted, take care,
Denita

forum moderator/RA

Rheumatoid arthritis, Fibromyalgia, meniscus tears in left knee, Cancer survivor

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 2/7/2012 6:39 PM (GMT -6)   
I used to have a horrible rash that was taken care of as long as I take my MTX, when I go off of the MTX I get something similar to this..maybe it is autoimmune related?! Oh dear, that is even worse! It is even worse when I am in florescent lighting, but lately I just can't get rid of it for anything *sigh*..At my next rheumy appt, I will ask him if he has any ideas.
 
Thanks so much!

Chartreux
Veteran Member


Date Joined Aug 2006
Total Posts : 7992
   Posted 2/7/2012 7:00 PM (GMT -6)   
yes, it's the pred, call your doctor and let them know... and stay away from bright and sun light
as that can make it worse...maybe try a slow taper to 5 mg's on the pred to see if anything
clears up...pred is know to cause red moon face...and injection's can do this too....Sure hope this
can clear up for you soon....May you get low pain days soon....Many well wishes...
**********************************************
* So many dx's I could write a book* "It would be nice if we could use the edit button in real life"...
********>^..^<********>^..^<*******

Vannie
Veteran Member


Date Joined Aug 2010
Total Posts : 795
   Posted 2/7/2012 10:39 PM (GMT -6)   
Chartreux is right. Prednisone can cause an acne like rash. Please call your doc!

V
Fibromyalgia, Seronegative RA, Asthma, High BP, DDD, Bulging Discs in Cervical & Lumbar Spine, GERD, Prediabetic
Prednisone, Lexapro, Cardizem, Lisinopril, Advair, Lipitor, Vit D, Joint Supplements, Soma, Tramadol, Fish Oil Supplements
I take one day at a time, and try to save my energy for the joy in life.

momto3
Veteran Member


Date Joined Nov 2006
Total Posts : 1331
   Posted 2/8/2012 8:14 PM (GMT -6)   
Thanks everyone! I have managed to cut my doasage in half the last couple of days and will try to continue to do this until I can taper down more and hopefully get off it all together.

_Christina
Veteran Member


Date Joined Feb 2007
Total Posts : 553
   Posted 2/17/2012 10:32 AM (GMT -6)   
I had the red face come on 3 years ago on 4mg pred. It has never gone away. I get asked if I have a sunburn regularly. It gets worse in the sun, and if I have inflammation. Dry, flaky skin goes with it. I use a very nice moisturizer regularly to decrease the dryness, but when the redness comes there is nothing to do but cover it.
_christina
"Life seems a little easier when you remember to breathe"

Dx: Rheumatoid Arthritis 2008
Bipolar 2 2006 (symptoms since 1993)
Fibromialgia 2010
Gluten senitivity 2010
Sleep apneia 2007
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, July 26, 2014 12:09 PM (GMT -6)
There are a total of 2,180,118 posts in 242,435 threads.
View Active Threads


Who's Online
This forum has 153654 registered members. Please welcome our newest member, kennethb9.
473 Guest(s), 15 Registered Member(s) are currently online.  Details
BW64, pictureofhealth, kennethb9, mysweetpanda, hypoHashimoto, pvct, skunker, hrpufnstuf, fruitgirl, Old Mike, FLBeachgal, F8, Vangirl, Mister Mike, PlantainBoy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer